Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 9 (1995), Issue 7, Pages 413-416
http://dx.doi.org/10.1155/1995/254254
Brief Communication

Colonic Diaphragm Disease in a Patient Receiving Long Term Diclofenac Therapy

Alan A Weiss and David A Owen

Departments of Medicine (Gastroenterology) and Pathology and Laboratory Medicine, University of British Columbia, Vancouver, British Columbia, Canada

Received 7 February 1995; Accepted 21 April 1995

Copyright © 1995 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 65-year-old woman who had been taking diclofenac for five years developed cramping central abdominal pain. Barium enema examination was negative, but colonoscopy revealed prominent mucosal folds in the right colon with areas of ulceration. Because of continued symptoms, a right hemicolectomy was performed, which showed four separate short segment strictures or diaphragms. This case demonstrates a rare complication of nonsteroidal anti-inflammatory agent therapy that should be considered in the differential diagnosis of unexplained abdominal pain.